Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 175, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2005, 12:02 AM EST for Parke County, Vermillion County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 12:02 AM EST (05:02 UTC)
- Expired
- Aug 19, 2005, 12:52 AM EST
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Vermillion County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 10:25 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190502
SVRIND
INC121-165-190600-
/O.NEW.KIND.SV.W.0175.050819T0502Z-050819T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1202 AM EST FRI AUG 19 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKE COUNTY IN WEST CENTRAL INDIANA
CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA
* UNTIL 100 AM EST
* AT 1156 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DANA...OR ABOUT 23 MILES SOUTH OF DANVILLE...AND MOVING EAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DANA AROUND 1210 AM EST
CAYUGA AROUND 1215 AM EST
FAIRVIEW PARK AROUND 1220 AM EST
NEWPORT AROUND 1225 AM EST
LAT...LON 3992 8755 3972 8756 3967 8750 3962 8706
3995 8710 3997 8749
$$
CO3 follow-up statements
000
WWUS53 KIND 190522
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 AM EST FRI AUG 19 2005
INC121-165-190600-
/O.CON.KIND.SV.W.0175.000000T0000Z-050819T0600Z/
PARKE-VERMILLION-
1222 AM EST FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM EST FOR PARKE
AND CENTRAL VERMILLION COUNTIES...
AT 1217 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DANA...OR ABOUT 24 MILES SOUTH OF DANVILLE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT AROUND 1235 AM EST
MONTEZUMA AROUND 1240 AM EST
MECCA AROUND 1245 AM EST
BLOOMINGDALE AROUND 100 AM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR SOUTHWESTERN INDIANA.
LAT...LON 3992 8753 3971 8753 3967 8750 3962 8706
3995 8710 3997 8749
$$
CO000
WWUS53 KIND 190545
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1245 AM EST FRI AUG 19 2005
INC165-190555-
/O.CAN.KIND.SV.W.0175.000000T0000Z-050819T0600Z/
VERMILLION-
1245 AM EST FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR SOUTHWESTERN INDIANA.
LAT...LON 3988 8738 3971 8740 3966 8740 3962 8706
3995 8710 3995 8741
$$
INC121-190600-
/O.CON.KIND.SV.W.0175.000000T0000Z-050819T0600Z/
PARKE-
1245 AM EST FRI AUG 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM EST FOR PARKE
COUNTY...
AT 1239 AM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MONTEZUMA...OR ABOUT 23 MILES NORTH OF TERRE HAUTE...MOVING EAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKVILLE AROUND 1250 AM EST
JUDSON AROUND 100 AM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR SOUTHWESTERN INDIANA.
LAT...LON 3988 8738 3971 8740 3966 8740 3962 8706
3995 8710 3995 8741
$$
CO000
WWUS53 KIND 190552
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 AM EST FRI AUG 19 2005
INC121-190602-
/O.CAN.KIND.SV.W.0175.000000T0000Z-050819T0600Z/
PARKE-
1252 AM EST FRI AUG 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR PARKE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EST FRIDAY
MORNING FOR SOUTHWESTERN INDIANA.
LAT...LON 3988 8738 3971 8740 3966 8740 3962 8706
3995 8710 3995 8741
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:40 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 18, 8:40 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 840 PM EST THU AUG 18 2005 .DISCUSSION UPDATED... LATEST PROFILER DATA SHOWING INCREASING 850MB SSW LLJ OF 20-30KTS ACROSS MO/CENTRAL IL WITH BEST CONVERGENCE SHIFTING INTO FAR NORTHERN INDIANA/SOUTHERN MI. ANOTHER SEGMENT OF THE LLJ IS ACTING UPON A DEVELOPING CONVECTIVE COMPLEX NEAR THE KANSAS CITY AREA. CLOSER TO HOME...UPWARD MOTION AHEAD OF THE STRONG WAVE NOW MOVING ACROSS WI IS OCCURRING IN THE FORM OF ISENTROPIC LIFT IN A ZONE ACROSS EASTERN MO...CENTRAL IL WHERE RADAR SHOWS SCATTERED STORMS DEVELOPING. QUESTION FOR TONIGHT IS HOW WIDESPREAD WILL STORMS BECOME AND SEVERE CHCS. IN A NUTSHELL...FEEL THAT THE COMPLEX ACROSS THE KC AREA WILL REMAIN QUASI-STATIONARY AND NOT BE A PLAYER IN OUR WX OVERNIGHT. HOWEVER, ZONE OF ISENTROPIC ASCENT WILL TRAVERSE IL AND MOVE INTO INDIANA AFTER MIDNIGHT. FEEL THAT ONGOING CONVECTION ACROSS SOUTHERN WI SHOULD STAY NORTH OF THE CWA WHERE STRONG DYNAMICS WILL FORCE THE STORM MOTION ESE AS OPPOSED TO MORE SSE AS THE THETA E RIDGE AT 850MB SHIFTS EASTWARD ACROSS THE REGION. SO...MORE LIKELY SCENARIO APPEARS TO BE SCATTERED THUNDERSTORMS DEVELOPING ACROSS IL AND MOVING INTO THE CWA AFTER MIDNIGHT. ASIDE FROM STORMS DEVELOPING/ORGANIZING A COLD POOL AND SURGING EAST TOWARD THE REGION...FEEL THAT SVR CHCS ARE WANING EVEN WITH 2000-2500 MOST UNSTABLE CAPE AND 6KM SHEAR OF 30-40KTS. THE SHEAR/CAPE COMBO WOULD SUGGEST SOME HAIL THREAT BUT EVEN THAT MAY BE TEMPERED BY WARM 500 TEMPS OF -4 TO -5C. CURRENT FCST OF 30 PERCENT CHCS FOR STORMS LOOKS GOOD OVERNIGHT. AS FOR FRI...ONGOING COMPLEX ACROSS KC METRO AREA SHOULD BECOME PROGRESSIVE LATE TONIGHT AS THE LLJ CONTINUES TO VEER. THIS COULD IMPACT OUR WX FRI IF IT SUSTAINS ITSELF AFTER 09Z. OMITT && .PREVIOUS DISCUSSION...MAIN CHALLENGE WL CONT TO BE TIMING/CVRG OF TRWS AS WELL AS POTENTIAL FOR SVR STORMS THROUGH SATURDAY. KIND-88D OTS UNTIL AT LEAST LATE AFTERNOON. MEANWHILE...SFC WARM FNT HAS MOVED INTO SWRN INDIANA WITH DEW PTS IN THE MID 70S SPREADING NE BEHIND THE FNT. IN ADDITION...STG DIRECTIONAL SHEAR AND MARGINAL 20-25 KT SPEED SHEAR WAS PRESENT ACRS CNTRL INDIANA ALONG WITH CAPES AROUND 2000 J/KG. ADJACENT RADARS SHOWING WEAKENING LINE OF TRWS FM LK MI SW TO AROUND DANVILLE ILLINOIS...OTHER STG STORMS ACRS XTRM SWRN INDIANA AND AN AREA OF WEAKER STORMS FM AROUND RUSHVILLE TO CINCINNATI. FINALLY...H20 VAPOR IMAGERY/UA ANALYS HAD AN UPR LOW MOVING INTO WCNTRL WI AND A STRONGER VORTEX SPINNING ACRS ALBERTA AND SASK. THE NAM WAS HAVING PROBLEMS WITH INITIALIZATION OF PREVIOUS MENTIONED UPR LOWS/TROUGHS THIS FCST PD AS IT WAS TOO WEAK WITH THEM. GFS WAS MUCH CLOSER TO REALITY...SO WL LEAN MORE ON GFS...AND NOT CHG PREVIOUS FCST TOO MUCH. UPR LOW MOVES ACRS THE NRN GT LKS TNGT AS THE WARM FNT LIFTS NE ACRS CNTRL INDIANA. ALTHOUGH BULK OF THE PRECIP TNGT WL LIKELY BE N OF THE FA AS MCS EXPECTED TO DVLP TNGT ACRS NERN IA/NRN IL...COULD SEE AT LEAST SOME DVLPMENT INVOF OF THE WARM FNT...SO KEEP 40% POPS GOING AND MENTIONED POSSIBILITY OF DAMAGING WINDS AS SHEAR REMAINS DECENT AND CAPES STAY ABV 1000 J/KG EVEN AT SUNRISE. WENT WITH LOWER POPS ON FRI AS WARM SECTOR SPREADS ACRS THE FA. DECENT AMOUNT OF SS EXPECTED TO ALLOW TEMPS TO REACH THE LWR TO MID 90S WITH DEW PTS IN THE MID-UPR 70S...AND CAPES TO 4500 J/KG. HOWEVER...APRCHG CD FNT WONT MAKE IT SE INTO CNTRL INDIANA UNTIL SATURDAY AFTERNOON...SO WL HOLD OFF ON HIGHER POPS UNTIL FRI NGT/SATURDAY. CD FNT MOVES WELL S OF FA SAT OVRNGT AND DRIER AIR SETTLES IN. WL KEEP FCST DRY FM SAT OVRNGT ON. MET LOOKS A BIT TOO WARM ON DAYTIME TEMPS BASED ON CURRENT TEMPS IN WARM SECTOR. NIGHTTIME LOWS BASED ON CURRENT DEW PTS LOOK TO BE A COMPROMISE OF WARMEST MET AND COOLER FWC/GFS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
Hazardous weather outlook, Aug 18, 7:55 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 755 PM EST THU AUG 18 2005 INZ021-028>031-035>049-051>057-060>065-067>072-192000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 755 PM EST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT...ALTHOUGH IT APPEARS THAT THE THREAT FOR WIDESPREAD ORGANIZED SEVERE STORMS IS WANING. IF ANY STORMS DO DEVELOP AND ORGANIZE...THEY WILL HAVE THE CAPABILITY TO PRODUCE STRONG WINDS. AREAS AFFECTED AND TIMING: STORMS MAY DEVELOP TO THE WEST OF CENTRAL INDIANA ACROSS ILLINOIS TONIGHT. IF SO, SOME OF THOSE STORMS COULD ORGANIZE AND MOVE EAST INTO CENTRAL INDIANA. IF THIS OCCURS, IT WOULD BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. ANOTHER POSSIBILITY IS THAT STORMS COULD MOVE INTO NORTHERN INDIANA AND MOVE SOUTHEAST INTO PORTIONS OF CENTRAL INDIANA. IF THIS SCENARIO OCCURS...IT WILL LIKELY IMPACT AREAS NORTH OF CRAWFORDSVILLE TO ANDERSON LINE. IF THIS DID OCCUR...IT WOULD ALSO BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. DISCUSSION: A STORM SYSTEM MOVING ACROSS WISCONSIN WILL DRAG A COLD FRONT TOWARD THE AREA OVERNIGHT. SCATTERED THUNDERSTORMS MAY STILL DEVELOP AHEAD OF THIS FRONT...MAINLY AFTER MIDNIGHT. IF ANY STORMS DEVELOP, THEY COULD ORGANIZE AND POSE A DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT ON FRIDAY THROUGH SATURDAY EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:27 AM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.